Puerto Rico, 2013Flood and Heavy Rain in Puerto Rico, May 1, 2013
May 1, 2013 · NWS SJU · 2 events in 2 counties and zones
An upper level trough combined with ample low level moisture,daytime heating and local effect to produced scattered to numerous showers and thunderstorms mainly in the northern half of Puerto Rico.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough combined with ample low level moisture,daytime heating and local effect to produced scattered to numerous showers and thunderstorms mainly in the northern half of Puerto Rico.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at May 1, 3:13 PM AST, 2 hours 57 minutes earlier.
Area forecast discussion, May 1, 3:13 PM AST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
313 PM AST WED MAY 1 2013
.SYNOPSIS...BROAD TROUGH WILL DOMINATE THE WCNTRL ATLC THRU SUN.
MID LEVEL RIDGE WILL BUILD OVER THE REGION EARLY NEXT WEEK.
&&
.DISCUSSION...DEEP MOISTURE OVER THE LESSER ANTILLES WILL BE DRAWN
NWWD INTO FAR ERN PR...USVI AND BVI OVERNIGHT AND THU AS TROUGH
ACROSS THE ATLC DEEPENS WITH SHOWERS AND THUNDERSTORMS EXPECTED TO
BECOME MORE NUMEROUS OVERNIGHT. EXPECT TOMORROW TO SEE A SIG
CHANGE IN STEERING WINDS FROM WSW TO ENE AFFECTING NORTHEAST PR
WITH THE BULK OF THE RAIN AFFECTING VIEQUES...AND THE USVI
ESPECIALLY ST. CROIX.
WEEKEND FCST...OVERALL WEATHER LOOKS FAIRLY ACTIVE MAINLY ACROSS
NCNTRL AND NE PR UNDER A BROAD TROF PATTERN WITH DEEP MOISTURE AND
INSTABILITY. BY TUE...MODELS SHOW RISING MID LEVEL HEIGHTS WITH
SIG DRYING. SO DONT EXPECT MUCH IMPROVEMENT UNTIL THEN.
&&
.AVIATION...VFR CONDITIONS OVR MAINLAND PR TONIGHT BUT SHOWERS AND
THUNDERSTORMS ARE LIKELY TO AFFECT THE USVI AND LEEWARD ISLANDS
LATE TONIGHT INTO FRI WITH MVFR CONDITIONS.
&&
.MARINE...SEAS WILL SLOWLY SUBSIDE OVR THE NEXT FIVE DAYS WITH 3-5
FT. TSTMS WILL BE THE MAIN THREAT.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 75 85 76 84 / 50 70 10 70
STT 74 84 77 81 / 50 100 40 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&
10/64
Hazardous weather outlook, May 1, 6:10 AM AST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
610 AM AST WED MAY 1 2013
AMZ710>745-PRZ001>013-021015-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
610 AM AST WED MAY 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN
THIS AFTERNOON ACROSS PUERTO RICO EXCEPT SCATTERED NEAR THE SOUTH
COAST. FLOODING OF URBAN AREAS AND SMALL STREAMS ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE THREAT OF FLOODING MAY INCREASE THURSDAY AND POSSIBLY THROUGH
THE WEEKEND. MOISTURE FROM THE CARIBBEAN WILL INCREASE AND CAUSE
CONTINUED HEAVY DOWNPOURS EACH AFTERNOON AFTER SOILS HAVE BEEN
SATURATED FROM EARLIER RAINS.
.SPOTTER INFORMATION STATEMENT...INFORMATION ABOUT LOCALLY HEAVY
RAINFALL AND FLOODING WOULD BE APPRECIATED.
AMZ715-725-VIZ001-002-021015-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
610 AM AST WED MAY 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
AREAS OF FLOODING ARE POSSIBLE AT TIMES ON THURSDAY AND THROUGH
THE WEEKEND AS MOISTURE CONTINUES TO INCREASE FROM THE CARIBBEAN.
HEAVY DOWNPOURS WILL BE POSSIBLE EACH AFTERNOON AFTER EARLIER
RAINS HAVE SATURATED THE SOILS.
.SPOTTER INFORMATION STATEMENT...INFORMATION ABOUT LOCALLY HEAVY
RAINFALL AND FLOODING WOULD BE APPRECIATED.
Flood, Arecibo
- When
- May 1, 6:10 PM AST to 7:25 PM AST
- Where
- Arecibo County, 1.96 mi NNE of Arecibo to 2.18 mi NNE of Arecibo
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 18.446, -66.658
Areas of road PR-2 were reported flooded. Some business were affected.
Heavy Rain, Ciales
- When
- May 1, 6:10 PM AST
- Where
- Ciales County, 1.82 mi NW of Ciales to 3.08 mi NW of Ciales
- Reported by
- Emergency Manager
- Coordinates
- 18.301, -66.536
A landslide was reported on Road PR-146 from Ciales to Utuado.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Illinois, May 1 to 22, 20131 death · $50 million · 10 events
- Drought in Texas, May 1 to 31, 2013$410 million · 20 events
- Drought in Texas, May 1 to 31, 2013$50 million · 24 events
- Drought in Oklahoma, May 1 to 31, 2013$75 million · 3 events
- Heavy Snow in Iowa, May 1 to 2, 2013$1.5 million · 14 events
- Flash Flooding and Hail in Mississippi, May 1, 2013$1.6 million · 1 in hail · 3 events
- Wildfire and High Wind in California, May 1, 2013$580,000 · 62 kt wind · 6 events
- Drought in Texas, May 1 to 31, 2013$121,000 · 33 events
- Wildfire in California, May 1 to 4, 2013$400,000 · 1 event
- Flooding in North Dakota, May 1 to 31, 2013$200,000 · 2 events
- Flash Flood and Flooding in Florida, May 1 to 3, 2013$96,000 · 12 events
- Heavy Snow in Minnesota, May 1 to 5, 2013$120,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 450561, 450562.